MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure, when inserting the coil into microcatheter and pushed it out several times with the guidewire (subject device), the resistance was encountered; therefore, the guidewire (subject device) was withdrawn and found that the guidewire's tip (subject device) was disconnected.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added h4 manufacturing date ¿ added the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that continuous flush was not maintained as instructed in the dfu to prime the catheter for smooth movement of the guidewire.This likely resulted in the reported resistance and caused the guidewire tip to fracture.Since there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user, an assignable cause of use error will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CR  20101
MDR Report Key10103196
Report Number3008853977-2020-00017
Device Sequence Number2654128
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number24622551
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COIL (UNKNOWN MANUFACTURER); MICROCATHETER (UNKNOWN MANUFACTURER)